MAUDE Adverse Event Report: Abbott Medical FlexNav Delivery System; Aortic Valve, Prosthesis, Percutaneously Delivered

Abbott Medical FlexNav Delivery System; Aortic Valve, Prosthesis, Percutaneously Delivered
Model Number FNAV-DS-SM
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Vascular Dissection (3160)
Date of Event 08/24/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 23 navitor vision valve was selected for implant using a small flexnav delivery system (ds) due to the patient's anatomy with severely calcified aortic valve with tapered left ventricular outflow tract (lvot) and smaller sinus of valsalva (sov).Pre-implant balloon aortic valvuloplasty (pre-bav) was performed by using an 18mm, non-abbott balloon.The valve was loaded and check with x-ray.During the procedure, the physicians used rotation move to make insertion swifter and some resistance was experienced with the flexnav ds.At 80 percent, the valve appeared to be constrained therefore a partial resheath was performed and it was observed that the nose cone was not recaptured completely.On the second attempt, the valve expanded comparatively better but significant paravalvular leak (pvl) was observed then the physician's deemed that the 23mm valve to be undersized and a second 25mm, navitor vision valve was decided to be replaced using a new small flexnav ds.Once the loading was completed, 23mm, navitor vision valve was attempted for recapture but once again the retraction issue persisted while the nose cone being exposed.Ds was retracted into the descending aorta to improve the coaxial alignment.Micro-adjustment wheel was used several times including macro-buttons.At this moment, the valve capsule was observed to be crumpled/wrinkled.It was attempted to remove the ds from the patient's anatomy; however, removal was challenging because the crumpled portion of the ds was too large to pass through the femoral arteries.Upon discussion, it was decided to deploy in the descending aorta.Ds was able to be removed with significant pulling, pushing and rotating.No significant bleeding was observed, and it was attempted to insert the second 25mm, navitor valve with the new small flexnav ds.The ds was not able to be inserted, subsequently a femoral artery dissection was identified.The patient was received general anesthesia (ga) then the artery was implanted with a stent; two units of blood were administered.The procedure was noted to be abandoned.In the physician's opinion wrinkled part of the flexnav ds was thought to be the cause of the femoral artery dissection.On the following day, the patient was extubated and in a recovering condition.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.

Brand Name
FlexNav Delivery System
Common Device Name
Aortic Valve, Prosthesis, Percutaneously Delivered
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg#3007113487
177 county road b east
st. paul MN 55117 -178
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50817858
Report Number2135147-2026-06295
Device Sequence Number16007132
Product Code NPT
UDI-Device Identifier05415067031372
UDI-Public(01)05415067031372(17)280430(10)11395001
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFNAV-DS-SM
Device Catalogue NumberFNAV-DS-SM
Device Lot Number11395001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/05/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown